MAUDE Adverse Event Report: BAYLIS MEDICAL COMPANY INC. VERSACROSS CONNECT LAAC ACCESS SOLUTION; CATHETER, SEPTOSTOMY

BAYLIS MEDICAL COMPANY INC. VERSACROSS CONNECT LAAC ACCESS SOLUTION; CATHETER, SEPTOSTOMY
Lot Number VMFB210923
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Cardiac Tamponade (2226); Pericardial Effusion (3271)
Date of Event 04/10/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a pericardial effusion and cardiac tamponade occurred.The procedure was cancelled.During a watchman left atrial appendage closure (laac), a versacross connect kit was selected for use.The transseptal puncture (tsp) was performed successfully and the sheath was advanced across the septum.The versacross dilator was removed and pigtail was inserted into the left atrial appendage (laa).At that time the anesthesiologist noted a drop in patients' blood pressure and an effusion was noted via transesophageal echocardiogram (tee).A central line was placed and pericardiocentesis was performed.The patient was stabilized, was transferred for further observation and remains in the hospital, expected to fully recover.The device is not expected to be returned for analysis.The physician believes the effusion occurred either during crossing of septum or post tsp, after the pigtail inserted into laa.No pe was noted prior to the procedure.The patient was not under warfarin at the time of event, but it was under pradaxa.
 
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that a pericardial effusion and cardiac tamponade occurred.The procedure was cancelled.During a watchman left atrial appendage closure (laac), a versacross connect kit was selected for use.The transseptal puncture (tsp) was performed successfully and the sheath was advanced across the septum.The versacross dilator was removed and pigtail was inserted into the left atrial appendage (laa).At that time the anesthesiologist noted a drop in patients' blood pressure and an effusion was noted via transesophageal echocardiogram (tee).A central line was placed and pericardiocentesis was performed.The patient was stabilized, was transferred for further observation and remains in the hospital, expected to fully recover.The device is not expected to be returned for analysis.The physician believes the effusion occurred either during crossing of septum or post tsp, after the pigtail inserted into laa.No pe was noted prior to the procedure.The patient was not under warfarin at the time of event, but it was under pradaxa.It was later confirmed that the physician does not feel the equipment caused the event.When radio frequency was applied, the tee physician could not follow across the septum.There were no multiple attempts required at tsp.The lot number for the kit used was vmfb210923.
 
Additional Manufacturer Narrative
Due to the additional information received on 30apr2024, the fields b5 (describe event or problem) and d4 (lot number, expiration date) were updated, thus this supplemental mdr is being filed.The device did not return for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.

Brand Name
VERSACROSS CONNECT LAAC ACCESS SOLUTION
Common Device Name
CATHETER, SEPTOSTOMY
Manufacturer (Section D)
BAYLIS MEDICAL COMPANY INC.
5959 trans-canada highway
montreal H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BAYLIS MEDICAL COMPANY INC.
5825 explorer drive
mississauga, on L4W 5 P6
CA   L4W 5P6
Manufacturer Contact
timothy degroot
4100 hamline avenue north
dc a330
saint paul, MN 55112
6515826168
MDR Report Key19216370
Report Number2124215-2024-26110
Device Sequence Number12788544
Product Code DXF
UDI-Device Identifier00685447012566
UDI-Public00685447012566
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K150709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/17/2026
Device Lot NumberVMFB210923
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/10/2024
Supplement Date Received by Manufacturer04/30/2024
Initial Report FDA Received Date04/30/2024
Supplement Report FDA Received Date05/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Life Threatening;
Patient Age81 YR
Patient SexFemale
Patient Weight68 KG
Patient RaceWhite